Alert archive / Illinois / Tornado Warnings in 2018

Tornado Warning 40, NWS Paducah, KY

June 28, 2018Franklin County, Williamson County, Illinois

NWS Paducah, KY issued this tornado warning at Jun 28, 2018, 7:04 PM CDT for Franklin County, Williamson County, Illinois. It was in force for 26 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2018, 7:04 PM CDT (00:04 UTC)
Expired
Jun 28, 2018, 7:30 PM CDT
In force
26 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Franklin County, IL, Williamson County, IL

The radar

The Paducah radar (KPAH), 88 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 7:15 PM CDTTSTM WND DMGCarterville, ILSHINGLES BLOWN OFF ROOF, TREES DOWN, POWER OUT IN PORTIONS OF TOWN.
Jun 28, 7:15 PM CDTTSTM WND DMGHerrin, ILNUMEROUS REPORTS OF TREES, POWER LINES, AND LARGE TREE LIMBS DOWN. WIDESPREAD POWER OUTAGES.
Jun 28, 7:15 PM CDTTSTM WND GST 60Carterville, ILWINDS ESTIMATED AT 60+ MPH IN CARTERVILLE
Jun 28, 7:20 PM CDTTSTM WND GST 652 W Marion, IL65 MPH WIND GUSTS ON WEST SIDE OF MARION
Jun 28, 7:30 PM CDTTSTM WND DMGMarion, ILMULTIPLE POWER OUTAGES, TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY. STRUCTURAL DAMAGE AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 5:33 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1599 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1599 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

764 
WFUS53 KPAH 290004
TORPAH
ILC055-199-290030-
/O.NEW.KPAH.TO.W.0040.180629T0004Z-180629T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
704 PM CDT THU JUN 28 2018

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  Northwestern Williamson County in southern Illinois...
  Southwestern Franklin County in south central Illinois...

* Until 730 PM CDT.
    
* At 704 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Royalton, or near Christopher, moving southeast at
  50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Herrin and Cambria around 715 PM CDT.
  Carterville, Crainville and Energy around 720 PM CDT.
  Marion around 725 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Spillertown, Colp and Bush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3794 8908 3774 8889 3770 8907 3772 8915
      3792 8915
TIME...MOT...LOC 0004Z 335DEG 42KT 3790 8914 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

08
1 follow-up statement
202 
WWUS53 KPAH 290012
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
712 PM CDT THU JUN 28 2018

ILC055-290022-
/O.CAN.KPAH.TO.W.0040.000000T0000Z-180629T0030Z/
Franklin IL-
712 PM CDT THU JUN 28 2018

...THE TORNADO WARNING FOR SOUTHWESTERN FRANKLIN COUNTY IS
CANCELLED...

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southern Illinois.

LAT...LON 3774 8889 3770 8907 3772 8915 3786 8915
      3786 8901
TIME...MOT...LOC 0012Z 335DEG 42KT 3781 8909 

$$

ILC199-290030-
/O.CON.KPAH.TO.W.0040.000000T0000Z-180629T0030Z/
Williamson IL-
712 PM CDT THU JUN 28 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHWESTERN WILLIAMSON COUNTY...
    
At 712 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cambria, or over Herrin, moving southeast at 50 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Marion around 725 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Spillertown, Colp and Bush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3774 8889 3770 8907 3772 8915 3786 8915
      3786 8901
TIME...MOT...LOC 0012Z 335DEG 42KT 3781 8909 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

08

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 28, 3:14 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 28, 3:14 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
314 PM CDT Thu Jun 28 2018

.SHORT TERM...(Tonight through Saturday night)
Issued at 312 PM CDT Thu Jun 28 2018

Storms and heat are the main forecast concerns. A weak surface
boundary remains quasi-stationary from around kmdh to just
northeast of kpah to the khop area. Storms continue to regenerate
along parts of this boundary, mainly in western KY. There is
little indication this boundary will move tonight, since the upper
level flow will become parallel to the boundary. Therefore,
isolated to scattered storms remain possible through the night.

Another fly in the ointment is the thunderstorm complex over ne
Missouri. None of the 12z model runs (including href members)
initialized this storm complex. However, the 18z hrrr is the first
model to capture these storms. The hrrr brings these storms
southeast along the aforementioned surface boundary this evening.
Given the orientation of the boundary parallel to the upper flow,
some heavy rainfall amounts will occur if storms continue to train
along it. There is also the potential for isolated wind or hail
events, similar to the multi-cell severe events earlier today. The
air mass remains very unstable near the boundary, due partly to
dew points around 80 degrees.

On Friday, the 500 mb high will build over our region. This will
suppress most convective activity compared to the last few days.
However, there are some indications the weak surface boundary
will still linger over our region Friday. Given the highly
unstable air mass, a few storms may pop up. The 12z href mean qpf
hints at convective activity Friday, though not nearly as strong
as this afternoon.

As far as the heat goes, the 80 degree dew points observed today
are not a good omen for Friday or Saturday. The model guidance
indicates widespread mid to upper 70s dew points both days. High
temps in the mid 90s are expected in much of the area both days.
This yields heat indices over 105 in all areas, and locally over
110 on Friday. An upgrade to an Excessive Heat Warning may be
needed for parts of the area, primarily where dew points have
been in the lower 80s from kmdh to kpof. Little if any convection
is forecast to tamp down heat indices on Saturday.

.LONG TERM...(Sunday through Thursday)
Issued at 312 PM CDT Thu Jun 28 2018

Heat and humidity will continue through the long term period.
Isolated thunderstorms will be possible through the period,
especially late Sunday into Tuesday, when a 500 mb shortwave
will move east across the upper Mississippi Valley and Great Lakes
region. This shortwave will flatten the 500 mb ridge, sending a
weak surface boundary into our region. A light east to southeast
wind flow is expected for much of the long-term period. Temps
should be a few degrees lower next week, but no change in dew
points is expected. Heat indices are forecast to range from 100 to
105 each afternoon next week.

By Thursday, the ensemble means of the gfs and ecmwf have been
hinting that the 500 mb ridge will begin to retrograde to the
Rockies. This may lead to some weak troughing in the vicinity of
the Appalachians. Pops will be slightly higher Thursday, with
just a slight drop in heat indices.

&&

.AVIATION...
Issued at 1228 PM CDT Thu Jun 28 2018

In the wake of the morning TSRA, VFR conditions should now
dominate at all TAF sites for the remainder of the TAF period. A
stationary front in the area may provide some focus for a small
chance of TSRA toward midday tomorrow, mainly at KPAH and KCGI,
but do not feel it needs to be in the TAFs for now given the low
chances. Variable winds at most site due in part to morning
convection. Expect a gradual return to a southerly flow but values
should remain only around 5 knots during the day and AOB 5 knots
tonight.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory from 10 AM Friday to 8 PM CDT Saturday for
     ILZ075>078-080>094.

MO...Heat Advisory from 10 AM Friday to 8 PM CDT Saturday for MOZ076-
     086-087-100-107>112-114.

IN...Heat Advisory from 10 AM Friday to 8 PM CDT Saturday for INZ081-
     082-085>088.

KY...Heat Advisory from 10 AM Friday to 8 PM CDT Saturday for
     KYZ001>022.

&&

SHORT TERM...MY
LONG TERM...MY
AVIATION...RLS
Hazardous weather outlook, Jun 28, 4:10 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
410 PM CDT Thu Jun 28 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-292115-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
410 PM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

Isolated thunderstorms will continue along a stalled front across
western Kentucky and southern Illinois early this evening. A few
of these storms may reach severe levels, with strong winds and
hail up to the size of quarters. Very heavy rainfall will also
accompany these slow moving storms.

A more organized complex of thunderstorms will move southeast down
the Mississippi Valley. This complex of storms may cross the
lower Ohio Valley and southeast Missouri this evening. These
storms could be locally severe, with isolated damaging wind gusts
and large hail. Very heavy rainfall is also possible.

Heat index values will range from 100 to 115 degrees outside of
thunderstorms until early this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The heat index will hit triple digits each afternoon, with peak
numbers of 105 to 115 projected Friday and 105 to 110 Saturday.
Please refer to the Heat Advisory for more details.

Daily thunderstorm chances will be mainly during the heat of the
afternoon and evening, with heavy rain and lightning as the primary
storm hazards. An isolated strong to severe storm cannot be ruled
out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested this evening.

York/RJP

In the hours before

Special weather statement, Jun 28, 3:54 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CDT Thu Jun 28 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-290000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
354 PM CDT Thu Jun 28 2018

...Heat Index Values of 100 to 105 Through Early this Evening...

Temperatures around 90 degrees are combining with high humidity
to yield heat index values from 100 to 105 across a large portion
of the region this afternoon. A few even higher heat indices,
near 115, are occurring across portions of southeast Missouri.

At the same time, showers and thunderstorms are producing areas of
much cooler weather in parts of the Pennyrile region of western
Kentucky.

Heat indices will gradually decrease after sunset. In the
meantime, hazardous levels of heat and humidity warrant extra
caution. Take frequent rest breaks and wear lightweight, light
colored clothing.

York
Local storm report, Jun 28, 4:07 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
407 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 AM     TSTM WND DMG     MCCLURE                 37.32N 89.43W
06/28/2018                   ALEXANDER          IL   TRAINED SPOTTER

            PECAN TREE BRANCH WITH A DIAMETER OF 14 INCHES FELL ON A
            MOBILE HOME. RELAYED VIA FACEBOOK. DELAYED REPORT.

&&

DWS
Special weather statement, Jun 28, 5:41 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Paducah KY
541 PM CDT THU JUN 28 2018

ILZ081>087-282330-
White IL-Saline IL-Franklin IL-Jackson IL-Gallatin IL-Hamilton IL-
Williamson IL-
541 PM CDT THU JUN 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...
WILLIAMSON...SALINE...NORTHEASTERN JACKSON...SOUTHERN FRANKLIN...
HAMILTON AND GALLATIN COUNTIES UNTIL 630 PM CDT...

At 541 PM CDT, emergency management reported strong thunderstorms
along a line extending from near Mcleansboro to De Soto. Movement was
southeast at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Carbondale, Marion, Herrin, Harrisburg, West Frankfort, Murphysboro,
Benton, Carterville, Eldorado, Johnston City, Mcleansboro,
Christopher, Shawneetown, Zeigler, De Soto, Norris City, Crainville,
Cambria, Royalton and Energy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central, southern and southeastern Illinois...southwestern
Indiana...and northwestern Kentucky.

LAT...LON 3791 8809 3790 8810 3785 8807 3784 8803
      3782 8804 3783 8808 3781 8809 3780 8807
      3780 8803 3774 8806 3771 8812 3766 8816
      3757 8814 3757 8815 3760 8818 3760 8912
      3782 8945 3820 8839
TIME...MOT...LOC 2241Z 314DEG 47KT 3807 8849 3782 8921

DWS
Local storm report, Jun 28, 5:52 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
552 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             E SESSER                38.09N 89.05W
06/28/2018  E0.88 INCH       FRANKLIN           IL   EMERGENCY MNGR

&&

ASHLEYR
Local storm report, Jun 28, 7:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
703 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     PINCKNEYVILLE           38.08N 89.38W
06/28/2018                   PERRY              IL   TRAINED SPOTTER

            MULTIPLE REPORTS OF TREES DOWN IN THE PINCKNEYVILLE AREA.
            AT LEAST ONE TREE DOWN ON POWER LINES.

&&

ASHLEYR
Local storm report, Jun 28, 7:04 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
704 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     3 W WHITTINGTON         38.09N 88.96W
06/28/2018                   FRANKLIN           IL   EMERGENCY MNGR

            ESTIMATED AT LEAST 60 MPH WINDS. MULTIPLE POWER POLES
            DOWN INCLUDING ONE TRAPPING A VEHICLE ON STATE HWY 154 AT
            REND LAKE.

&&

SP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:00 PM CDTSevere Thunderstorm WarningPAHGallatin, Jackson, Johnson, Pope, Saline, Union and 1 more60 min
Jun 28, 7:09 PM CDTFlash Flood WarningPAHFranklin, Perry110 min
Jun 28, 7:27 PM CDTFlash Flood WarningPAHJackson, Saline, Williamson3 hr
Jun 28, 7:35 PM CDTSevere Thunderstorm WarningPAHGallatin, Hardin, Johnson, Massac, Pope, Pulaski40 min
Jun 28, 7:40 PM CDTSevere Thunderstorm WarningPAHGallatin, White35 min
Jun 28, 7:43 PM CDTSevere Thunderstorm WarningPAHUnion32 min
Jun 28, 7:55 PM CDTSevere Thunderstorm WarningPAHAlexander37 min
Jun 28, 8:14 PM CDTSevere Thunderstorm WarningPAHAlexander, Massac, Pope, Pulaski20 min
Jun 28, 8:40 PM CDTFlash Flood WarningPAHAlexander, Massac, Pulaski, Union71 min
Jun 28, 10:40 PM CDTAreal Flood AdvisoryPAHJohnson3 hr
Jun 29, 3:53 AM CDTExcessive Heat WarningPAHAlexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more11 hr

Nearby

Tornado Warnings in Illinois, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.